How to not feel empty/brain foggy while on ADHD medication

information
adhdlife

#1

Hi guys I’ve been on a couple of psychiatric medications including those that are just meant to treat ADHD or are prescribed off-label to treat ADHD. The common theme with all these medications is that I feel that they are working perfectly for the first 1-2 weeks, and then they just stop working and this terrible brain fog sets in. I don’t even know if that is the right word for it. I just wanted to know if any of you have had a similar situation and how you were able to solve it. I feel like I am losing hope in psychiatric medications.

Symptoms After 1-2 Weeks on Medication:

  • I lose all ability to problem solve. There are problems that were assigned in my classes weeks ago and I was able to do them when I first started the medication, but after the brain fog sets in its completely gone.
  • With Vyvanse- I can’t feel time anymore. I can work on an assignment for upwards of 10 to 11 hours straight but I don’t feel the time go by. Every hour feels like its less than 10 minutes
  • Memory Problems I just have trouble retrieving any information and if someone gives me a brief instruction ,usually 2-3 sentences, I won’t be able to remember it at all within less than a few minutes. In general I just feel like I can not learn anymore.

If you dealt with something similar to this please let me know more about your experience and any advice you have.


#2

Of course the best person to ask about your meds is a professional. I can’t really comment on the specifics of your situation, nor would I want to.

All I can say is that I’ve been on dexamphetamine sulphate for a few months now. The dosage recommended to me was 15mg 2 times per day.

I found that 15mg left me foggy too. It seemed to even increase some of my symptoms.

I dropped back to 5mg, and ocassionally 10mg. and changed from twice a day to three times, to get me through a 12-14 hour workday. That got me back on track.

After a week or two, the strange “frying” sensation i had previously felt at the top of my head subsided. I also found that I could increase my dosage back to 15mg without the same problems I had initially.

I’m guessing that my brain has built up a tolerance, and that it is also more used to the chemical I’ve introduced and can handle it better now.

I’m still not 100% happy with the dexys, but I’ll keep tweaking things until I can get to a psych to see about maybe changing meds.


#3

I started taking guanfacine about a week ago. I’ve noticed that at the beginning it made me more drowsy when I started taking it during the day, but it’s kind of leveled off now. Sometimes these medications can take a long time before there is a therapeutic affect. But definitely talk to your doctor. Best of luck to you!


#4

I only had this when I was on a dose that was too high for me, otherwise I find my memory is much improved.


#5

Have you talked to your doctor? I imagine that this should be checked out in case something is going on in regards to your dosage.


#6

Hey!

That sounds like a low or high dose to me. I had similar problems, i added some supplements and i took lower dose, its not perfect but it works, and the foggy/moody/rushy experience is gone.

I take vitamin D3, Omega3 Fish oil and L-Tyrosine.

I also had to lower my daily coffee consumption, because that made this side effect even worse.
You can also try to insert 1-2 off days every week, and see if your symptoms is not because of shallow sleeping. Happened me a few times…

I Hope it helps, and gl with your journey :slight_smile: